I am in a lot of pain at the moment due to another medical condition, my GP suggested trying Ibuprofen but warned to use with caution due to my asthma. I took some today and actually it helped slightly with the pain but about an hour after taking it, my chest became tight and started coughing (nothing too bad, but noticeable), I took my blue inhaler which helped but the symptoms did keep returning over the next few hours.

I just wondered is this likely to be a reaction to the Ibuprofen, or if its just symptoms appearing by chance at the same time?

3 Replies

  • hi butterfly, sorry you're not feeling well. I be may be the painkiller that's causing the tight chest. My gp has told me that as someone with asthma you are not to take aspirn or the tablet you have taken as it can cause a asthma attack as some people with asthma is allegic to it. why not try paractamol instead, having been in a similar situation with beta blockers and having no choice but to take it to help with another medical condition and seeing the outcome for myself (Asthma got worse and worse) it may be best to try another painkiller if it's still happening give nhs direct a call, hope this helps. see if you can get some cocadomal instead.

  • Thanks for your reply Modine. I have tried paractamol but it doesn't touch the pain. I have prescription cocodamol but due to the risk of drowsiness I only take it on a night so I thought I'd try the Ibuprofen to see if it helps. Looks like I'm gonna have to go with the cocodamol ;-(

  • Hi butterfly,

    I can't take ibuprofen due to my asthma (will always trigger it) but I can use ibuprofen gel on my skin for muscular aches and pulls.


You may also like...